Top
10
Doctor insights on: Can Antibiotics Cause Constipation

Share
Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
Can too much antibiotics cause constipation? What is considered too much?

Can too much antibiotics cause constipation? What is considered too much?

No/See below: Antibiotics tend to cause diarrhea not constipation. The dose and duration of antibiotic treatment depends on the infecting organism and the site of infection. Too much antibiotic is more than is prescribed by a competent doctor. ...Read more

See 1 more doctor answer
3

3
What is good for constipation when on antibiotic?

What is good for constipation when on antibiotic?

Mild laxative : You can try a stool softener 1st and then a slightly stronger otc laxative if necessary. Interestingly, most people get diarrhea from antibiotics. ...Read more

4

4
Is it possible for an antibiotic to reduce or stop constipation? Will this antibiotic get rid the infection in my piercing also?

Constipation is : Generally not related to antibiotics. They can cause diarrhea at times though. They can also change the bacteria flora in the bowel depending on how long you take them for and that can alter your bowel habbits. You havent listed the abx so i can't comment on it. I would recommend taking the piercing out if the area is infected. ...Read more

5

5
What antibiotic to get for food poisoning with constipation.Mild tenderness upon palpating the stomach?

What antibiotic to get for food poisoning with constipation.Mild tenderness upon palpating the stomach?

Many questions: How do you know this is "food poisoning"? This does not usually produce constipation, but rather diarrhea. Suggest that if this does not resolve itself quickly that you see a doctor for diagnosis. ...Read more

6

6
So i ended course my doc gave-PPI, antibiotic & noworm tab for my stomach issue. But even now still if i eat egg,fish;diarrhoea,constipation occurs.

So i ended course my doc gave-PPI, antibiotic & noworm tab for my stomach issue. But even now still if i eat egg,fish;diarrhoea,constipation occurs.

Which one: Are you getting both diarrhea and constipation the same time or some food give you diarrhea and other give you constipation and stop eating the food that is bothering you . Your body telling that there is some food I do not like I stead of listing get to it you are trying medicine to force your body to accept what you like . Listen to your body you are having IBS ...Read more

7

7
Can antibiotics make you constipated ?

Can antibiotics make you constipated ?

Generally no: Most antibiotics, if they cause any GI side effects, it is generally going to cause diarrhea, not constipation. ...Read more

8

8
Does antibiotics make you constipated?

Does antibiotics make you constipated?

In general: In general, antibiotics have a common adverse effect of causing loosening of stools or diarrhea...Although anything is possible! ...Read more

9

9
Why do antibiotics make me constipated?

Why do antibiotics make me constipated?

Altered flora: Diarrhea is much more common with antibiotics than constipation. However, any antibiotic can affect the good bacteria in the large intestine thus affecting gastrointestinal transit. ...Read more

See 1 more doctor answer
Dr. Eric Kaplan
2,396 doctors shared insights

Constipation (Definition)

Constipation is difficulty passing ...Read more